Doctor insights on:
Levothyroxine After Rai
I'm taking 150mg of levothyroxine after total thyroidectomy & RAI a month ago due to papillary thyroid cancer. My TSH level is 0.091uIU/mL. Is it normal?
I was prescribed 150 mg of levothyroxine for the last month (after total levothyroxine & RAI treatment), my TSH level are 0.091, is that high or low?
Thyroid cancer: Hi. From your history, I must assume you had papillary or follicular thyroid cancer. Please confirm. It makes a huge difference. Your TSH is low (suppressed), as it SHOULD be for maintenance after surgery and RAI for differentiated thyroid cancer. We need much more information than you gave us. Good luck! ...Read more
I'm on levothyroxine 125 mcg after thyroidectomy and RAI 131 treatment. One. 1 month checkup diagnosed with type1 diabetes with a 6.9 A1C. related?
Diabetes and thyroid: It is not uncommon to have both thyroid disease and diabetes, as well as hyperlipidemia (high cholesterol). Type I diabetes means that you do not make any insulin and need to be on insulin replacement for life. I recommend seeing an endocrinologist to follow these chronic conditions and to be sure that you are on the appropriate medication, diet, and exercise plan. ...Read more
In July my THS was 1.54, in August 0.14 on dosage of 137 mcg Synthroid (thyroxine).T4 free 37pmol/L Thyroid cancer No RAI I dont'n know what cause this big change?
In the "low" TSH "range" there is not a lot of difference in those values. You indicate that thyroid medication is being given for a thyroid cancer of some kind and that RAI has not been given. I therefore "assume that your Physician (? Endocrinologist) is trying to SURPRESS your TSH (thus the 0.14 is BETTER than the 1.54 readings!!
SO IT'S NOT REALLY A "BIG CHANGE " and in fact is BETTER.!!!
Z ...Read more
I have graves disease and was treated with rai two years ago. Now I am on Synthroid (thyroxine) 50mcgs. Can this be thyroid related?
Six weeks Post RAI treatment my TSH has gone to 38. Free Thyroxine to 0.59 and T3 (liothyronine) to 2.2 Am I hypothyroid now?
Hypothyroid: Radioactive Iodine is designed for non-surgical ablation of the thyroid. Your levels are going down, which is the goal of the therapy. As your physician reviews these lab values, he/she will prescribe you Thyroid medication if your levels go below therapeutic values and require supplementation ...Read more
Graves pt. Rai 2 years ago. Synthroid (thyroxine) 50mcs for two months. Periorbital edema severe. From hypothyroidism? Blood work normal.
Graves' Orbitopathy: Graves' orbitopathy can occur before, after or at the same time as development of autoimmune hyperthyroidism. It's activity is unrelated to your thyroid level and its course is episodic. If you have swelling, it may mean you have active inflammation in your orbit. You should see an oculoplastic surgeon to be evaluated for oral steroids. This can stem some of the damage from active inflammation. ...Read more
Graves and RAI 12 years ago. 125mcg synthroid (thyroxine). All levels normal. 6 years ago TSH dropped to 0 and Free T3 & T4 low normal. TSH won't increase?
How do you feel?: This is really the question to be asking. Whoever is managing you may feel a need to lower your dose slightly to see if TSH rises / protect you from osteoporosis later in life / practice defensive medicine, but I'd be most concerned with how you actually feel. If you don't recognize symptoms / signs of hypothyroidism / hyperthyroidism, perhaps doing what's working is best. ...Read more
Low wbc, rbc, ly#, iron, free t3, and high tsh? On levoxyl (thyroxine) 137mcg, tt in dec due to pap. Carc. What could blood work indicate? No rai uptake scan.
What will happen to my TSH leveles if. I forget to take my Synthroid (thyroxine) for 3 days? They're at 0.022 right now, I had radioactive iodine back in October
After radioactive iodine treatment is it common to need an increase in Synthroid (thyroxine) dose after all remaining thyroid tissue has been abblated?
I had a partial thyroidectomy and the radioactive iodine treatment for the other side due to goiter-nodule with small cancer. Synthroid (thyroxine) reduced-why?
For RAI to Work: The overall treatment is a little confusing as cancer is usually surgically removed, but there are a few reasons to lower your Synthroid (thyroxine). It may be held for a while so your left over thyroid tries to work and will suck up the RAI. The other reason is when the thyroid cells die they will release thyroid hormone. This could temp make you hyperthyroid. Eventually your dose will be adjusted again. ...Read more
How do you know that levothyroxine is an issue?
Please have your doctor examine you and order labs for TSH, Free T4, and Free T3 (liothyronine).
If they are all normal there is a different reason for any symptoms you have.
If one or more are not normal your doctor will work out what needs to be done. ...Read more
Hyper"activities": Briefly-- heart palpitations or arrhythmia a, anxiety, sweating, weight loss, tremors, difficulty concentrating, diarrhea, weight loss, " bug eyes", headaches, achy or weak muscles. If one thinks they are on too much medications for thyroid replacement or if they think they have an over active thyroid, this can be easily tested with blood work and they should see their physician. ...Read more
Nothing if: Nothing will happen if after stopping your thyroid tests for tsh, t3, (liothyronine) T4 are normal, and needs to be checked. ...Read more
Yes: But brand name T4 replacement is more consistent and reliable. ...Read more
Nothing.: It requires daily overdoses for several weeks to cause symptoms, . ...Read more
Hyperthroidism: Taking too much levothyroxine causes hyperthyroidism. This can cause your metabolism to be too fast, causing you to lose weight, have a fast heart rate, lose your hair, and feel like it is too hot all of the time. It is definitely not recommended you take too much of your medication. ...Read more
Thyroid meds = OK: Thyroid meds given at the proper dose will only leave you feeling well, and normal. If underdosed, you will still feel tired, cold, and may be overweight, with dry skin and brittle hair. If overdosed, you may have sweats, rapid irregular heart that may lead to heart failure and stroke (atrial fibrillation) and may even promote a silent disease, that thins out your bone (osteoporosis). ...Read more
No: Can take both, thyroid medication interacts with many things. Including food. What I tell my patients is whatever you do do it consistently, then we can adjust your medication. So don't take milk thistle once in a while, either take it daily and check your thyroid levels regularly, or do not take it. ...Read more
Yes and no: You can safely take brand name levothyroxine is your thyroid is deficient, but thinogenics will only thin your wallet. Why put chemicals in your body when you don't know what they are, what they can do, or what harm they can cause? Don't get your scientific information from friends, tv or the internet. ...Read more
Don't do that: None of the stimulant weight-loss products on the market are safe. They are known for causing cardiac arrhythmias, headaches, urinary retention, anxiety & depression, renal insufficiency, sleep disorders, and fatigue. There is no such thing as a fat burner. See your doctor for diet and exercise recommendations, and do not take any supplements unless under a doctor's management. ...Read more
Medication Question: Yes. Of course.Get a more detailed answer ›
Yes: But do not take them at the same time. Levothyroxine should be taken on an empty stomach and separate from any vitamins or supplements by at least an hour otherwise they could decrease the absorption of the levothyroxine. Always check with your doctor for any contraindications before taking the estroven as well. ...Read more
Long time in body: Levothyroxine has a long half life, so stays in the body a significant amount of time after discontinuation; hence, losing consciousness with abrupt stopping would be less than likely. But the question is why you would do this if you were hypothyroid, which is why you are taking the medication - before stopping, it would be appropriate to consult your prescribing physician. ...Read more
Yes, but....: I am not aware of a bad interaction. However, why do you want to take garcinia? These supplements are always promoted heavily without any medical/scientific justification. A study by kim et al, nutritional journal, 2011, vol 10, page 94, pmcid 21936892, found no effect of garcinia on weight loss. The advertisers won't tell you that, will they? ...Read more
Do not need: There is medical indication do do a colon cleanse, they are a waste of money. ...Read more